Do not use a triple antibiotic cream OR vaseline on a new tattoo!! triple antibiotic cream, such as neosporin, will help the area heal, but it'd purpose is to get rid of infection or what could turn into infection, and your body thinks that the ink will cause an infection. antibiotic creams will fade your tattoo very quickly, as will Vaseline. please, for the sake of the money you spent, do not use either of these products on a new tattoo. you need to use a thick, unscented lotion, or something like A&D (which is my personal favorite). A&D, any of the Eucerin brand (or off-brand) lotions, or if you cannot do thick lotions, use something like Keri unscented or Lubriderm.Ointments often cause problems. We strongly recommend that you DO NOT use greasy ointments that contain Petroleum Jelly, or preparations such as A&D ointment, Aquaphor, Triple Antibiotic ointment, Neosporin, other kinds of antibiotic ointments or Tattoo Goo. If you use these ointments and develop a rash or a problem with your tattoo-- you do it at your own risk and against our recommendation.
Antibiotics and antibiotic ointments are used to treat an active infection. Tattoos that become infected are very rare, but do happen occasionally. The infections are not from our needles, they tend to come from bacteria that is picked up on the skin after the tattoo is applied. NJ law requires us to describe the signs and symptoms of an infection, therefore: The signs or symptoms of an infection may include excessive soreness, abnormal swelling, redness or heat, accompanied by pus or a foul smelling odor coming from a wound. A red line under the skin that appears to travel from the tattoo needs immediate medical treatment.